MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY HARMONYAIR G-SERIES SURGICAL LIGHTING SYSTEM

STERIS CORPORATION - MONTGOMERY HARMONYAIR G-SERIES SURGICAL LIGHTING SYSTEM
Model Number G-Series Surgical Lighting System
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that during a patient procedure a cover from their surgical light fell onto the patient.The patient was administered antibiotics as a preventative action and the sterile field was reestablished subsequently causing a delay; the procedure was completed successfully.
 
Additional Manufacturer Narrative
A steris service technician inspected the lighting system and found that the shell cover had broken off and the internal screw to be broken.As the internal screw was broken, this allowed the cover to detach and fall.While onsite, the steris service technician took pictures of the surgical light and sent them to steris quality for review.The pictures were reviewed, and it was observed that stress cracks were visible on the screw stand-offs as well as an orange-colored stain in the screw holes.The orange stain may be from an iodine based cleaning solution which is not a steris approved solution or method of cleaning.The technician replaced the light head cover and lighting shell, tested the surgical light and returned it to service.The operator manual harmonyair¿ surgical lighting system g series (rev.G) 10043124: states in the safety precautions section: "cleaning and disinfecting agents used on this lighting system must be certified by their manufacturer to\be compatible with the following materials: polycarbonate, polyetherimide, santoprene.Do not spray any cleaning product directly onto the lighthead or any system components.Dampen a soft cloth with the cleaning solution and wring out the excess moisture.Do not bump lightheads into walls or other equipment." steris counseled user facility personnel on the proper use, operation and cleaning practices for the harmonyair surgical light.No additional issues have been reported.

Brand Name
HARMONYAIR G-SERIES SURGICAL LIGHTING SYSTEM
Common Device Name
LIGHTING SYSTEM
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key16727145
Report Number1043572-2023-00086
Device Sequence Number7190957
Product Code FSY
UDI-Device Identifier00724995192372
UDI-Public00724995192372
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG-Series Surgical Lighting System
Device Catalogue NumberLGH36
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2023
Initial Report FDA Received Date04/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/02/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown